Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 18, 2008, 10:17 PM CDT for 6 counties in Arkansas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2008, 10:17 PM CDT (03:17 UTC)
- Expired
- Mar 19, 2008, 7:15 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 190318
FFWMEG
ARC035-037-077-093-111-123-190915-
/O.NEW.KMEG.FF.W.0019.080319T0317Z-080319T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 415 AM CDT
* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT
1 TO 2 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYNNE...
WILSON...VANNDALE...TYRONZA...TURRELL...SUNSET...PARKIN...MARKED
TREE...MARION...JOINER...JERICHO...HICKORY RIDGE...GILMORE...
EARLE...CRAWFORDSVILLE...CHERRY VALLEY AND BASSETT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3531 9011 3531 9016 3518 9012 3504 9023
3505 9029 3488 9033 3483 9043 3489 9047
3488 9047 3476 9046 3473 9050 3481 9051
3464 9059 3465 9105 3546 9102 3561 8999
TIME...MOT...LOC 0317Z 180DEG 0KT 3518 9068
$$3 follow-up statements
000
WGUS74 KMEG 190704
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 AM CDT WED MAR 19 2008
ARC035-037-077-093-111-123-190915-
/O.CON.KMEG.FF.W.0019.000000T0000Z-080319T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-MISSISSIPPI AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-
POINSETT AR-
204 AM CDT WED MAR 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
SOUTHERN POINSETT...CRITTENDEN...ST. FRANCIS...LEE...SOUTHWESTERN
MISSISSIPPI AND CROSS COUNTIES...
AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYNNE...
WILSON...VANNDALE...TYRONZA...TURRELL...SUNSET...PARKIN...MARKED
TREE...MARION...JOINER...JERICHO...HICKORY RIDGE...GILMORE...EARLE...
CRAWFORDSVILLE...CHERRY VALLEY AND BASSETT.
.ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED
AREA.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3531 9011 3531 9016 3518 9012 3504 9023
3505 9029 3488 9033 3483 9043 3489 9047
3488 9047 3476 9046 3473 9050 3481 9051
3464 9059 3465 9105 3546 9102 3561 8999
TIME...MOT...LOC 0704Z 180DEG 0KT 3518 9068
$$000
WGUS54 KMEG 190910
FFWMEG
ARC035-037-077-093-111-123-191215-
/O.EXT.KMEG.FF.W.0019.000000T0000Z-080319T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 715 AM CDT
* AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT
1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYNNE...
WILSON...VANNDALE...TYRONZA...TURRELL...SUNSET...PARKIN...MARKED
TREE...MARION...JOINER...JERICHO...HICKORY RIDGE...GILMORE...
EARLE...CRAWFORDSVILLE...CHERRY VALLEY AND BASSETT.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3531 9011 3531 9016 3518 9012 3504 9023
3505 9029 3488 9033 3483 9043 3489 9047
3488 9047 3476 9046 3473 9050 3481 9051
3464 9059 3465 9105 3546 9102 3561 8999
TIME...MOT...LOC 0910Z 180DEG 0KT 3518 9068
$$000
WGUS74 KMEG 191207
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
707 AM CDT WED MAR 19 2008
ARC035-037-077-093-111-123-191217-
/O.EXP.KMEG.FF.W.0019.000000T0000Z-080319T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-MISSISSIPPI AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-
POINSETT AR-
707 AM CDT WED MAR 19 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CDT FOR SOUTHERN
POINSETT...CRITTENDEN...ST. FRANCIS...LEE...SOUTHWESTERN MISSISSIPPI
AND CROSS COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3531 9011 3531 9016 3518 9012 3504 9023
3505 9029 3488 9033 3483 9043 3489 9047
3488 9047 3476 9046 3473 9050 3481 9051
3464 9059 3465 9105 3546 9102 3561 8999
TIME...MOT...LOC 1207Z 180DEG 0KT 3518 9068
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 8:51 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 18, 8:51 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT TUE MAR 18 2008
.DISCUSSION...
PLENTY OF HEADLINES TONIGHT FOR VARIOUS WEATHER HAZARDS:
SEVERE WEATHER...TORNADO WATCH 132 REMAINS IN EFFECT UNTIL 2 AM
FOR MOST OF THE NORTHWEST HALF OF THE MID SOUTH. THE FOCUS HAS
BEEN NEAR A QUASI STATIONARY FRONT EXTENDING FROM NORTHEAST AR
THROUGH THE MO BOOTHEEL AND INTO FAR NORTHWEST TN. THERE HAVE BEEN
REPORTS OF DAMAGING WINDS AND TWO POTENTIAL TORNADOES AS OF 830 AM.
THE BIG CONCERN IS THE AREA OF ORGANIZED CONVECTION IN SOUTHWEST
AR. THIS AREA IS ASSOCIATED WITH THE DYNAMICS WITH THE EJECTING H5
UPPER LOW. THE CURRENT WATCH AREA LOOKS GOOD THROUGH EARLY THIS
MORNING.
WIND...THE CURRENT SUSTAINED WIND SPEEDS AND GUSTS ARE JUST BELOW
ADVISORY CRITERIA. THE LOW LEVEL GRADIENT WILL REMAIN TIGHT AS THE
COLD FRONT AND ASSOCIATED SURFACE LOW APPROACH THE REGION
OVERNIGHT. THEREFORE WILL LET THE ADVISORY CONTINUE.
FLOODING...WFO LZK IS HANDLING THE ONGOING MAIN STEM FLOODING IN
RANDOLPH AND LAWRENCE COUNTIES. STORMS HAVE BEEN TRAINING OVER A
NINE COUNTY AREA IN NORTHEAST AR AND THE MO BOOTHEEL. THERE ARE
STORM TOTAL WSR-88D RAINFALL ESTIMATES OF 2 TO 3 INCHES IN THE
WARNING AREA WITH MORE POTENTIAL HEAVY RAINFALL OVERNIGHT. WILL
CONTINUE TO ISSUE FLASH FLOOD WARNINGS AS NEEDED.
&&
.PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAR 18 2008/
DISCUSSION...
DEEP UPPER LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER NORTHERN
MEXICO HAS HELPED TO DEVELOP MID AND UPPER LEVEL RIDGING OVER MUCH
OF THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS THIS AFTERNOON. AN
UNSEASONABLY WARM AND HUMID AIRMASS HAS ADVECTED NORTHWARD OVER
MUCH OF THE FORECAST AREA TODAY. ALTHOUGH THIS AIRMASS HAS BECOME
CONDITIONALLY UNSTABLE...IT HAS REMAINED LARGELY CAPPED BY AN
EXPANSIVE SUBSIDENCE INVERSION. THIS HAS PREVENTED CONVECTION FROM
DEVELOPING TODAY ACROSS THE EXPANDING WARM SECTOR. TEMPERATURES
CONTINUE TO RISE TO THE MID AND UPPER 70S WITH BREAKS IN THE
CLOUDS AND DIURNAL HEATING OVER MUCH OF THE REGION CONTINUING.
DEWPOINTS HAVE NOW RISEN INTO THE MIDDLE 60S WEST OF THE
MISSISSIPPI RIVER...OVER MUCH OF EASTERN ARKANSAS. IN THESE
AREAS...THERMODYNAMIC PROFILES ARE BECOMING SUCH THAT THE CAPPING
INVERSION MAY BE CLOSE TO BREAKING...ALTHOUGH RECENT RADAR TRENDS
CONTINUE TO INDICATE THAT CONVECTION TRYING TO DEVELOP IN THE WARM
SECTOR IS STILL STRUGGLING. IF THIS CONVECTION COULD BREAK THE
CAPPING INVERSION...THERE IS MORE THAN ENOUGH CONDITIONAL
INSTABILITY AND SHEAR TO SUPPORT SURFACE BASED SUPERCELL
THUNDERSTORMS THAT WOULD RAPIDLY POSE A DAMAGING WIND...LARGE HAIL...AND
TORNADO THREAT. YET WITH THE PASSING OF PEAK HEATING AND THE BEST
UPPER LEVEL FORCING STILL TO OUR SOUTHWEST...CONFIDENCE CONTINUES
TO WANE WITH RESPECT TO LATE AFTERNOON AND EVENING SUPERCELL
DEVELOPMENT. THEREFORE...THINK THAT MOST AREAS WILL SIMPLY REMAIN
DRY THROUGH THE REMAINDER OF THIS EVENING. THE ONLY EXCEPTION WILL
BE ACROSS EXTREME NORTHEAST ARKANSAS...WHERE A SURFACE BOUNDARY
WILL PROVIDE A FOCUS FOR LIFT AS A STRENGTHENING LOW LEVEL JET
PUNCHES INTO THE AREA COLOCATED WITH A COUPLED UPPER LEVEL JET
STRUCTURE (RIGHT ENTRANCE REGION TO AN UPPER JET MAX CENTERED OVER
THE UPPER MIDWEST AND THE LEFT EXIT REGION OF ANOTHER UPPER JET
MAX EJECTING OUT OF TEXAS).
THE BETTER FORCING FOR CONVECTION APPEARS TO APPROACH THE MID
SOUTH LATER TONIGHT AS A 100+KT MID LEVEL JET OVER TEXAS THIS
EVENING EJECTS NORTHEASTWARD TOWARD THE MID SOUTH. THIS WILL HELP
TO ENHANCE LIFT IMMEDIATELY ALONG AND JUST AHEAD OF THE SLOWLY
SOUTHEASTWARD MOVING COLD FRONT. MID LEVEL LAPSE RATES SHOULD
BEGIN TO STEEPEN AND WITH CONTINUED STRONG LOW LEVEL MOISTURE
ADVECTION...EXPECT LOW LEVEL TEMPERATURES TO REMAIN IN THE UPPER
60S TO LOW 70S AND DEWPOINTS IN THE LOW TO MID 60S IN ADVANCE OF
THE FRONT. THIS WILL LIKELY RESULT IN MUCAPES BETWEEN 500-1000J/KG
AHEAD OF THE FRONT. THIS AMOUNT OF INSTABILITY COMBINED WITH
STRONG DEEP LAYER 0-6KM BULK SHEAR IN EXCESS OF 60KTS...SHOULD BE
SUFFICIENT TO ALLOW THUNDERSTORMS TO DEVELOP TO BECOME SEVERE.
0-1KM STORM RELATIVE HELICITY VALUES WILL REMAIN AROUND
400M2/S2. CONVECTION SHOULD BECOME STRONGLY FORCED ALONG THE FRONT
WITH THE UPPER LEVEL DYNAMICS ALIGNING ALONG THE FRONT. EXPECT A
STRONG TO SEVERE SQUALL-LINE TO MOVE ACROSS THE AREA OVERNIGHT.
THE GREATEST INSTABILITY SHOULD REMAIN ALONG AND SOUTH OF
INTERSTATE 40 AND IN THESE AREAS EXPECT THE POTENTIAL FOR BOWING
SEGMENTS AND EMBEDDED SUPERCELLS ALONG THE LINE. THE GREATEST
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS
AND ISOLATED TORNADOES.
TO THE NORTH OF THE FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL
FOR FLOODING RAINS...PRIMARILY FOCUSED ACROSS NORTHEAST ARKANSAS
INTO THE MISSOURI BOOTHEEL LATER THIS EVENING THROUGH WEDNESDAY
MORNING. THE POTENTIAL EXIST FOR RAINFALL TOTALS BETWEEN 2 AND 5
INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS RAINFALL COUPLED WITH
SATURATED CONDITIONS WILL LIKELY LEAD TO SOME FLASH FLOODING OF
CREEKS...STREAMS...AND SMALLER RIVER TRIBUTERIES. THEREFORE...WILL
KEEP FLASH FLOOD WATCH IN PLACE THROUGH TONIGHT. LATER SHIFTS WILL
NEED TO EVALUATE THE POTENTIAL FOR FLOODING RAINS CONTINUING PAST
12Z AND THE NEED TO EXTEND THE WATCH. AT THIS TIME THOUGH...IT
APPEARS THE HEAVIEST RAIN WILL BE COMING TO AN END AS THE SYSTEM
MOVES MORE RAPIDLY NORTHEAST.
AS THIS SYSTEM DEPARTS...ZONAL UPPER LEVEL FLOW WILL MOVE INTO THE
REGION THROUGH THE END OF THE WEEK. THIS WILL RESULT IN CALMER
WEATHER CONDITIONS WITH NEAR OR SLIGHTLY ABOVE AVERAGE
TEMPERATURES. A SERIES OF WEAK NORTHERN STREAM SHORTWAVES WILL
MOVE ACROSS THE AREA OVER THE WEEKEND AND EARLY NEXT WEEK...BUT
WITH LIMITED MOISTURE...ONLY EXPECTING SLIGHT CHANCES FOR RAIN.
TEMPERATURES SHOULD COOL SOME INTO THE WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 53 55 41 / 70 100 80 0
MKL 74 53 53 34 / 50 100 90 10
JBR 71 47 52 38 / 90 100 80 0
TUP 77 61 61 38 / 30 100 90 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR DESOTO.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
JLH/RJOHazardous weather outlook, Mar 18, 5:08 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 508 PM CDT TUE MAR 18 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 508 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2 AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132. AREAS OF SOUTH AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER FROM 9 PM TO 6 AM WEDNESDAY MORNING. HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA. RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3 INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR FLASH FLOODING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF THE AREA. IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH. JLH/RJO
In the hours before
Local storm report, Mar 18, 6:48 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
&&
DSVLocal storm report, Mar 18, 6:51 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
&&
DSVSpecial weather statement, Mar 18, 7:00 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 700 PM CDT TUE MAR 18 2008 TNZ001-002-190030- LAKE TN-OBION TN- 700 PM CDT TUE MAR 18 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 7 MILES WEST OF COTTONWOOD GROVE AT 700 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES AND CAN PRODUCE A TORNADO WITH LITTLE ADVANCED WARNING. PEOPLE IN LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Mar 18, 7:04 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT TUE MAR 18 2008 ARZ028-MOZ113-115-190030- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 704 PM CDT TUE MAR 18 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 4 MILES WEST OF DENTON AT 704 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES AND CAN PRODUCE A TORNADO WITH LITTLE ADVANCED WARNING. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF CARUTHERSVILLE...HAYTI...LEACHVILLE...SENATH AND STEELE... SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Mar 18, 8:22 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0545 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
0805 PM TSTM WND DMG 4 S HOLLAND 36.00N 89.87W
03/18/2008 PEMISCOT MO FIRE DEPT/RESCUE
TRANFORMERS BLOWING UP...POSSIBLE TORNADO
0809 PM TORNADO 2 N HOLLAND 36.09N 89.87W
03/18/2008 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
61 AND 164
&&
DSVLocal storm report, Mar 18, 8:46 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0545 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
0805 PM TSTM WND DMG 4 S HOLLAND 36.00N 89.87W
03/18/2008 PEMISCOT MO FIRE DEPT/RESCUE
TRANFORMERS BLOWING UP...POSSIBLE TORNADO
0805 PM TSTM WND DMG 3 N BLYTHEVILLE 35.98N 89.92W
03/18/2008 MISSISSIPPI AR TRAINED SPOTTER
TELEPHONE POLES AND TRANFORMERS DAMAGED
0809 PM TORNADO 2 N HOLLAND 36.09N 89.87W
03/18/2008 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
61 AND 164
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:19 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 41 min |
| Mar 18, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 45 min |
| Mar 18, 8:24 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 51 min |
| Mar 18, 10:54 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, Phillips, St. Francis | 51 min |
| Mar 18, 11:44 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 46 min |
| Mar 19, 12:05 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi, Poinsett | 55 min |
| Mar 19, 12:08 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 52 min |
| Mar 19, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips | 32 min |
| Mar 19, 8:12 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 4 hr |
| Mar 19, 10:44 AM CDT | River Flood Warning | MEG | Crittenden, Mississippi | 36 days |
| Mar 19, 12:44 PM CDT | Wind Advisory | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.